MAUDE Adverse Event Report: GYRUS ACMI, INC URETEROSCOPE, 33CM

GYRUS ACMI, INC URETEROSCOPE, 33CM
Model Number MR-6A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.Upon inspection of the returned subject device, the customer reported issue was confirmed.It was found that the outer tube at the distal tip was damaged through melting, leaving the tip with a sharp edge.Fiber breakage and blurry image were also observed.Device history records were reviewed and showed the product met all specifications upon release.Based on the device inspection results, damages that occurred to the device were most likely due to use mishandling.The device ifu (instruction for use) states: study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects and keep the distal tip of any electrode, probe, laser fiber or other ancillary device in the field of view at all times when active.Damage to the endoscope may occur from direct or reflected energy.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that the scope is damaged.The issue found during an unknown event.There was no patient involvement reported due to the event.No user injury reported.Device return evaluation found the outer tube at the distal tip of the device was damaged with a sharp edges.

Brand Name
URETEROSCOPE, 33CM
Common Device Name
URETEROSCOPE, 33CM
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12167743
Report Number1519132-2021-00013
Device Sequence Number11717466
Product Code FGB
UDI-Device Identifier00821925007826
UDI-Public00821925007826
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR-6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1